MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC 6F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (135 CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC 6F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (135 CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of recw0499 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by doctor that kinked wire was observed in picc set before use.No other information provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a kinked guidewire was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 135cm ir guidewire.The sample was received loaded backward in its plastic hoop.Usage residues were observed throughout the coil/core region of the wire.The weld tip was intact.A kink was observed approximately midway along the length of the coil region.Curved shape memory was observed leading into the kink site.Tactile inspection of the sample confirmed that the core wire was intact.Microscopic inspection of the sample confirmed biological residue throughout the coil region.The kink and curved shape memory were consistent with attempted insertion against resistance.Such resistance can occur if insertion is attempted into tissue or through a tortuous path.The biological residue on the wire suggested that resistance was encountered during attempted device use.

Brand Name
POWERPICC 6F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (135 CM GUIDEWIRE)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8828830
Report Number3006260740-2019-02202
Device Sequence Number14141893
Product Code LJS
UDI-Device Identifier00801741028007
UDI-Public(01)00801741028007
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K050931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3276135
Device Lot NumberRECW0499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2019
Event Location Hospital
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer07/27/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1